Duke Mathematical Journal

Carleman inequalities and the heat operator

Luis Escauriaza

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 104, Number 1 (2000), 113-127.

Dates
First available in Project Euclid: 13 August 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1092403653

Digital Object Identifier
doi:10.1215/S0012-7094-00-10415-2

Mathematical Reviews number (MathSciNet)
MR1769727

Zentralblatt MATH identifier
0979.35029

Subjects
Primary: 35K05: Heat equation
Secondary: 35B45: A priori estimates 35R45: Partial differential inequalities

Citation

Escauriaza, Luis. Carleman inequalities and the heat operator. Duke Math. J. 104 (2000), no. 1, 113--127. doi:10.1215/S0012-7094-00-10415-2. https://projecteuclid.org/euclid.dmj/1092403653.


Export citation

References

  • L. V. Ahlfors, Complex Analysis: An Introduction to the Theory of Analytic Functions of One Complex Variable, McGraw-Hill, New York, 1953.
  • W. O. Amerin, A. M. Berthier, and V. Georgescu, $L^p$-inequalities for the Laplacian and unique continuation, Ann. Inst. Fourier (Grenoble) 31 (1981), 153--168.
  • N. Aronszajn, A unique continuation theorem for solutions of elliptic partial differential equations or inequalities of second order, J. Math. Pures Appl. (9) 36 (1957), 235--249.
  • N. Aronszajn, A. Krzywicki, and J. Szarski, A unique continuation theorem for exterior differential forms on Riemannian manifolds, Ark. Mat. 4 (1962), 417--453.
  • B. Barcelo, C. E. Kenig, A. Ruiz, and C. D. Sogge, Weighted Sobolev inequalities and unique continuation for the Laplacian plus lower order terms, Illinois J. Math. 32 (1988), 230--245.
  • J. Bergh and J. Löfström, Interpolation Spaces: An Introduction, Grundlehren Math. Wiss. 223, Springer, Berlin, 1976.
  • A.-M. Berthier, Sur le spectre ponctuel de l'opérateur de Schrödinger, C. R. Acad. Sci. Paris Sér. A-B 290 (1980), A393--A395.
  • T. Carleman, Sur un problème d'unicité pur les systèmes d'équations aux dérivées partielles à deux variables indépendantes, Ark. Mat., Astr. Fys. 26 (1939), no. 17.
  • S. Chanillo and E. Sawyer, Unique continuation for $\triangle +V$ and the C. Fefferman-Phong class, Trans. Amer. Math. Soc. 318 (1990), 275--300.
  • X. Y. Chen, A strong unique continuation theorem for parabolic equations, Math. Ann. 311 (1998), 603--630.
  • H. O. Cordes, Über die eindeutige Bestimmtheit der Lösungen elliptischer Differentialgleichungen durch Anfangsvorgaben, Nachr. Akad. Wiss. Göttingen. Math-Phys. Kl. IIa 1956, 239--258.
  • E. B. Fabes, N. Garofalo, and F. H. Lin, A partial answer to a conjecture of B. Simon concerning unique continuation, J. Funct. Anal. 88 (1990), 194--210.
  • N. Garofalo and F. H. Lin, Monotonicity properties of variational integrals, $A_p$-weights and unique continuation, Indiana Univ. Math. J. 35 (1986), 245--268.
  • --. --. --. --., Unique continuation for elliptic operators: A geometric-variational approach, Comm. Pure Appl. Math. 40 (1987), 347--366.
  • V. Georgescu, On the unique continuation property for Schrödinger Hamiltonians, Helv. Phys. Acta 52 (1979), 655--670.
  • L. Hörmander, Uniqueness theorems for second order elliptic differential equations, Comm. Partial Differential Equations 8 (1983), 21--64.
  • S. Ito and H. Yamabe, A unique continuation theorem for solutions of a parabolic differential equation, J. Math. Soc. Japan 10 (1958), 314--321.
  • D. Jerison, Carleman inequalities for the Dirac and Laplace operators and unique continuation, Adv. Math. 62 (1986), 118--134.
  • D. Jerison and C. E. Kenig, Unique continuation and absence of positive eigenvalues for Schrödinger operators, Ann. of Math. (2) 121 (1985), 463--494.
  • F. John, Partial Differential Equations, 4th ed., Appl. Math. Sci. 1, Springer, New York, 1982.
  • G. Karadzhov, Riesz summability of multiple Hermite series in $L^p$ spaces, C. R. Acad. Bulgare Sci. 47 (1994), 5--8.
  • J. L. Kazdan, Unique continuation in geometry, Comm. Pure Appl. Math. 41 (1988), 667--681.
  • C. E. Kenig, A. Ruiz, and C. D. Sogge, Uniform Sobolev inequalities and unique continuation for second order constant coefficient differential operators, Duke Math. J. 55 (1987), 329--347.
  • K. Kurata, A unique continuation theorem for uniformly elliptic equations with stronglysingular potentials, Comm. Partial Differential Equations 18 (1993), 1161--1189.
  • F.-H. Lin, A uniqueness theorem for parabolic equations, Comm. Pure Appl. Math. 43 (1990), 127--136.
  • --. --. --. --., Nodal sets of solutions of elliptic and parabolic equations, Comm. Pure Appl. Math. 44 (1991), 287--308.
  • C.-C. Poon, Unique continuation for parabolic equations, Comm. Partial Differential Equations 21 (1996), 521--539.
  • J. L. Rubio de Francia, F. J. Ruiz, and J. L. Torrea, Calderón-Zygmund theory for operator-valued kernels, Adv. Math. 62 (1988), 7--48.
  • J.-C. Saut and B. Scheurer, Unique continuation for some evolution equations, J. Differential Equations 66 (1987), 118--139.
  • E. T. Sawyer, Unique continuation for Schrödinger operators in dimensions three or less, Ann. Inst. Fourier (Grenoble) 34 (1984), 189--200.
  • M. Schechter and B. Simon, Unique continuation for Schrödinger operators with unbounded potentials, J. Math. Anal. Appl. 77 (1980), 482--492.
  • C. D. Sogge, Oscillatory integrals and unique continuation for second order elliptic differential equations, J. Amer. Math. Soc. 2 (1989), 491--515.
  • --. --. --. --., Strong uniqueness theorems for second order elliptic differential equations, Amer. J. Math. 112 (1990), 943--984.
  • --. --. --. --., A unique continuation theorem for second order parabolic differential operators, Ark. Mat. 28 (1990), 159--182.
  • E. M. Stein, Interpolation of linear operators, Trans. Amer. Math. Soc. 83 (1956), 482--492.
  • --------, Singular Integrals and Differentiability Properties of Functions, Princeton Math. Ser. 30, Princeton Univ. Press, Princeton, 1970.
  • S. Thangavelu, Lectures on Hermite and Laguerre Expansions, Math. Notes 42, Princeton Univ. Press, Princeton, 1993.
  • --. --. --. --., Hermite and special Hermite expansions revisited, Duke Math. J. 94 (1998), 257--278.
  • T. Wolff, Unique continuation for $|\triangle u|\le V|\nabla u|$ and related problems, Rev. Mat. Iberoamericana 6 (1990), 155--200.
  • --. --. --. --., A property of measures in $\Rn$ and an application to unique continuation, Geom. Funct. Anal. 2 (1992), 225--284.
  • H. Yamabe, A unique continuation theorem of a diffusion equation, Ann. of Math. (2) 69 (1959), 462--466.

See also

  • See also: Luis Escauriaza, Luis Vega. Carleman inequalities and the heat operator. II. Indiana Univ. Math. J. Vol. 50 , No. 3 (2001), pp. 1149-1169.